Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 4:22 PM EDT for Oconee County, Oglethorpe County, Georgia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 7, 2017, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Oconee County, GA, Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:40 PM EDT | TSTM WND DMG | 1 Se Elder, GA | A TREE FELL KNOCKING DOWN POWER LINES NEAR THE INTERSECTION OF WATSON SPRINGS ROAD AND JERUSALEM ROAD. |
| Jul 7, 4:40 PM EDT | TSTM WND DMG | 1 Se Elder, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF WATSON SPRINGS ROAD AND JERUSALEM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
673
WWUS82 KFFC 072022
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT FRI JUL 7 2017
GAZ036>038-049-050-072115-
Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
422 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN CLARKE...SOUTHEASTERN OCONEE AND
NORTHWESTERN GREENE COUNTIES UNTIL 515 PM EDT...
At 422 PM EDT...a strong thunderstorm was near Farmington, or near
Watkinsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Crawford, Bishop, Maxeys, Athens-Clarke
County, Stephens, Penfield, Wrayswood, Hutchings, Barnett Shoals and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8350 3390 8342 3387 8307 3361 8315
TIME...MOT...LOC 2022Z 280DEG 17KT 3380 8338
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:38 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 7, 3:38 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Fri Jul 7 2017 .SHORT TERM /Tonight through Saturday Night/... Current radar loop shows showers and isolated Thunderstorms across the CWA this afternoon. The main line of storms just north of ATL appears to be associated with the lingering front that is expected to move slowly south through the short term. For today and sat afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. Expect some storms to become strong to severe mainly north today and central Sat as the frontal boundary sinks into south Ga by Sunday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Models indicating storms will linger through the evening hours and taper off towards midnight each day. Temperatures will remain near normal through the period. 01 .LONG TERM /Sunday through Friday/... Stagnant long-wave upper level pattern will exist for at least the first part of this period (Sunday/Monday) as a trough covers the eastern half of the CONUS while a strong ridge impacts the West. Models hinting at "relatively drier" air moving into north Georgia Sunday, diminishing the threat of showers/thunderstorms both Sunday and Monday - mainly north of I-85/I-20. South of this line, expect deeper moisture and plenty of instability (daytime heating) along a remnant boundary, to support scattered mainly afternoon/evening showers and storms. This time of year, any of these storms will be capable of producing very localized strong to damaging winds, frequent cloud to ground lightning, and heavy rainfall which could lead to isolated instances of flash flooding. By the middle of the week, upr trough will exit the east coast as ridge relaxes a bit and shifts east across the southern Plains. This will result in a very warm and humid pattern with scattered diurnally-driven (mainly afternoon and evening) showers and thunderstorms. At this time, there really isn't any definitive feature/reason to deviate from POPs in the 30-50% range. By the middle to end of next week, temps will be running slightly above normal as we approach mid July. DJN.83 && AVIATION... 18Z Update... Showers and isolated thunderstorms across the area mainly north of Interstate 20. expecting more precipitation across central GA later this afternoon with all TAF sites being affected by tonight. Will see SHRA/TSRA activity diminish by 02-04z with clearing skies over night. Winds will remain out of the west at 10kt or less except will see some variable gusty winds in and around any convective activity. Will also see VFR Ceilings and VSBYS except some MVFR reading in and around TSRA activity. //ATL Confidence...18Z Update... Confidence Medium to High on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 70 89 / 30 30 20 10 Atlanta 72 88 71 88 / 40 30 30 20 Blairsville 65 83 62 83 / 20 30 10 5 Cartersville 71 88 68 87 / 30 30 20 10 Columbus 75 91 73 91 / 40 30 30 40 Gainesville 71 87 69 87 / 30 30 10 10 Macon 74 91 73 90 / 30 30 30 40 Rome 71 88 68 88 / 20 40 20 5 Peachtree City 71 89 70 88 / 40 30 30 20 Vidalia 75 94 74 91 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DJN.83 AVIATION...01
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EDT Fri Jul 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will affect north and central Georgia through early this evening. A few storms could become strong to severe, with the main hazards being heavy rainfall, strong to damaging wind gusts and frequent lightning. Expect storms to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 7, 3:34 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 SSE BALL GROUND 34.31N 84.37W
07/07/2017 CHEROKEE GA EMERGENCY MNGR
REPORT OF A TREE DOWN ON FLATBOTTOM RD IN BALL GROUND
&&
EVENT NUMBER FFC1701040
THIEMSpecial weather statement, Jul 7, 3:41 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT FRI JUL 7 2017
GAZ023-025-034-035-072030-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
341 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
JACKSON...NORTHWESTERN BARROW AND NORTHEASTERN GWINNETT COUNTIES
UNTIL 430 PM EDT...
At 341 PM EDT...a strong thunderstorm was over Buford, or 9 miles
north of Lawrenceville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Sugar Hill, Suwanee, Buford, Braselton, Auburn,
Flowery Branch, Dacula, Hoschton, Pendergrass, Carl, Talmo, Rest
Haven, County Line, Thompsons Mill, Chateau Elan, Russell, Chestnut
Mountain and Road Atlanta-Lanier Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8406 3410 8404 3419 8404 3418 8362
3396 8366
TIME...MOT...LOC 1941Z 281DEG 19KT 3409 8397
WIND...40MPHSpecial weather statement, Jul 7, 3:47 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT FRI JUL 7 2017
GAZ020-021-031-032-072030-
Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
347 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHWESTERN
CHEROKEE...SOUTHEASTERN BARTOW AND NORTHEASTERN PAULDING COUNTIES
UNTIL 430 PM EDT...
At 346 PM EDT...a strong thunderstorm was over Emerson, or near
Cartersville...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Cartersville, Kennesaw, Woodstock, Acworth, Emerson, Fair
Oaks, White Water Park, Sweat Mountain, Kellogg Creek, Red Top
Mountain State Park, Oak Grove, Kennesaw State University, Jim R
Miller Park, Little River Landing, George Washington Carver St Pk,
Cross Roads, Due West, Sandy Plains and Hobgood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3424 8477 3410 8442 3407 8442 3386 8457
3409 8490
TIME...MOT...LOC 1946Z 301DEG 18KT 3411 8475
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 3:58 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT FRI JUL 7 2017
GAZ022-033-034-072045-
North Fulton GA-Forsyth GA-Gwinnett GA-
358 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
FORSYTH AND GWINNETT COUNTIES UNTIL 445 PM EDT...
At 357 PM EDT...a strong thunderstorm was over Johns Creek, or 12
miles south of Cumming...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Snellville, Suwanee, Buford, Lilburn, Norcross,
Berkeley Lake, Brookwood and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8431 3413 8426 3409 8389 3385 8401
TIME...MOT...LOC 1957Z 281DEG 18KT 3404 8421
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 7, 4:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT FRI JUL 7 2017
GAZ058>060-072-073-072100-
Butts GA-Putnam GA-Baldwin GA-Jones GA-Jasper GA-
411 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHWESTERN
PUTNAM...NORTHWESTERN BALDWIN...NORTHERN JONES AND SOUTHERN JASPER
COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT...a strong thunderstorm was over McElheneys Crossroads,
or near Monticello...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Monticello, Ethridge, Hillsboro, McElheneys Crossroads,
Haddock, Resseaus Crossroads, Round Oak, Stanfordville, Warfield,
Adgateville and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3303 8341 3314 8382 3318 8382 3319 8384
3320 8384 3320 8385 3333 8382 3330 8335
TIME...MOT...LOC 2010Z 281DEG 18KT 3323 8376
WIND...40MPHSpecial weather statement, Jul 7, 4:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT FRI JUL 7 2017
GAZ036>038-049-050-072115-
Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
422 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN CLARKE...SOUTHEASTERN OCONEE AND
NORTHWESTERN GREENE COUNTIES UNTIL 515 PM EDT...
At 422 PM EDT...a strong thunderstorm was near Farmington, or near
Watkinsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Crawford, Bishop, Maxeys, Athens-Clarke
County, Stephens, Penfield, Wrayswood, Hutchings, Barnett Shoals and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8350 3390 8342 3387 8307 3361 8315
TIME...MOT...LOC 2022Z 280DEG 17KT 3380 8338
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:59 AM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 7, 1:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Jul 7, 1:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 7, 2:15 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 60 min |
| Jul 7, 2:36 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 39 min |
| Jul 7, 2:52 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 39 min |
| Jul 7, 3:13 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Jul 7, 3:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 61 min |
| Jul 7, 3:41 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | FFC | Cobb | 43 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 39 min |
| Jul 7, 3:58 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | FFC | Jasper | 49 min |
| Jul 7, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee | 26 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 7, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe | 53 min |
| Jul 7, 4:46 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | FFC | Rockdale | 50 min |
| Jul 7, 5:23 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Jul 7, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Jul 7, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 43 min |
| Jul 7, 5:36 PM EDT | Special Weather Statement | FFC | Butts | 39 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 7, 5:53 PM EDT | Special Weather Statement | FFC | Morgan | 52 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 38 min |
| Jul 7, 6:11 PM EDT | Special Weather Statement | FFC | Jefferson | 49 min |
| Jul 7, 6:23 PM EDT | Special Weather Statement | FFC | Fayette | 52 min |
| Jul 7, 6:31 PM EDT | Special Weather Statement | FFC | Paulding | 44 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | FFC | Talbot | 42 min |
| Jul 7, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 39 min |
| Jul 7, 6:44 PM EDT | Special Weather Statement | FFC | Oglethorpe | 31 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 7, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 49 min |
| Jul 7, 7:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 7, 7:03 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Jul 7, 7:05 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Jul 7, 7:13 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
| Jul 7, 7:31 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Jul 7, 7:37 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 7, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | FFC | Marion | 34 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.